I just read that 90% of people with liver cirrhosis and have acsities can be controlled by medication,duretics etc. My doctor changed my meds 2 weeks ago from 40 Furosemide and a new drug Amiloride 10mg instead of 50 mg. Spironolactone. a week ago I had a follow-up visit and told him that the new meds were not decreasing fluid retention. I gained about 3.5 or 4 puonds. All water weight. He doubled the dose to 80 mg.'s of Furosemide and 20 mg.'s of Amiloride plus 400 mg. of magnesium oxide an OTC drug which I started the previous week. I called him tonight to let him no there is no change. I am up another 4 pounds. All water weight and have been experiencing a constant pain on my left side just below the rib cage from the pressure of a much distended stomach. At times the pain is really uncomfortable. He is adding a drug Deroxiline and reperitol to my regimen to start tomorrow. I tried to look these drugs up and could not find them. I am not sure if the spelling is right or if I heard him right. One of them the repiritol is for cramping, which I experienced some of last night. So, I guess I am part of the few, the 10% because I cannot getthis ascities, edema and fluid retention under control. I am really getting bummed. It has been 3 months of juggling meds,strict sodium diet and water intake. tomorrow I start a one and a half liter fluid intake instead of 2 liters which is hard but not impossible. I had a feeling when the 40 mg. of Furosemide stopped working like the miracle drug it was for me in August thru the end of October i was in trouble. The only thing that gets me is I have symptoms: Tiredness and weakness from meds, some bruising in the feet and ankle area. I do not have nosebleeds, but sometimes the dryness in my left nostril can produce some blood when blowing my nose and sometimes in the right, belly pain and discomfort from ascities, itching in legs,back and stomach, fluid buildup in the legs, or edema and in the belly, or ascites. I do not have: Weight loss, yellowing of the skin or jaundice, bleeding in the stomach or in the esophagus, the tube that leads from the mouth to the stomach, or confusion. No encephalopathy or some of the major effects from hep c,cirrhosis and ascities. The fluid retention just makes it hard to move around, legs are stiff and tight, stomach always in the way. It's hard walking or getting in and out of the car. I stay in too much. The weather does not help. Would like to get this under control. Thanks for letting me vent! Better days ahead, I hope.